Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Mathematics of Computation
Mathematics of Computation
ISSN 1088-6842(online) ISSN 0025-5718(print)

 

Anti-Gaussian quadrature formulas


Author: Dirk P. Laurie
Journal: Math. Comp. 65 (1996), 739-747
MSC (1991): Primary 65D30; Secondary 33A65
MathSciNet review: 1333318
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: An anti-Gaussian quadrature formula is an $(n+1)$-point formula of degree $2n-1$ which integrates polynomials of degree up to $2n+1$ with an error equal in magnitude but of opposite sign to that of the $n$-point Gaussian formula. Its intended application is to estimate the error incurred in Gaussian integration by halving the difference between the results obtained from the two formulas. We show that an anti-Gaussian formula has positive weights, and that its nodes are in the integration interval and are interlaced by those of the corresponding Gaussian formula. Similar results for Gaussian formulas with respect to a positive weight are given, except that for some weight functions, at most two of the nodes may be outside the integration interval. The anti-Gaussian formula has only interior nodes in many cases when the Kronrod extension does not, and is as easy to compute as the $(n+1)$-point Gaussian formula.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Mathematics of Computation of the American Mathematical Society with MSC (1991): 65D30, 33A65

Retrieve articles in all journals with MSC (1991): 65D30, 33A65


Additional Information

Dirk P. Laurie
Affiliation: Potchefstroom University for Christian Higher Education, P. O. Box 1174, 1900 Vanderbijlpark, South Africa
Email: dirk@calvyn.puk.ac.za

DOI: http://dx.doi.org/10.1090/S0025-5718-96-00713-2
PII: S 0025-5718(96)00713-2
Received by editor(s): August 23, 1993
Received by editor(s) in revised form: June 2, 1994, and November 23, 1994
Article copyright: © Copyright 1996 American Mathematical Society